MAUDE Adverse Event Report: AESCULAP AG TC METZ WVCT SCISSBRD-BLDCVD230MM; BASIC INSTRUMENTS

AESCULAP AG TC METZ WVCT SCISSBRD-BLDCVD230MM; BASIC INSTRUMENTS
Model Number BC287W
Medical Device Problem Codes Product Quality Problem (1506); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with bc287w - tc metz wvct scissbrd-bldcvd230mm.According to the complaint description, the scissors doesn¿t cut during surgery.The instrument was used for toracovascular surgery.There was no described patient harm.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: a visual inspection of the product was made.A slightly damaged cutting edge was found.Furthermore the product was sent to the production department for further investigation.The report will be updated when we received a statement from the production department.Batch history review: the device quality and manufacturing history records (dhr) will be checked for the leading device(s) lot number(s) from the quality coordinator of the production plant.If the review shows any conspicuity, the report will be updated and actions will be initiated.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results/ visual investigation: the investigation was carried out visually and microscopically with the digital microscope.Furthermore the product was sent to the production department for further investigation.Based on the feedback of the subject expert ( "scissors do not cut.The product does not fulfill its function).On the lock we observe looseness and the screw is loose.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: upon the investigation results we assume that the root cause for the problem is most probably usage related.Based upon the investigations results a capa is not necessary.

Brand Name
TC METZ WVCT SCISSBRD-BLDCVD230MM
Common Device Name
BASIC INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11653154
Report Number9610612-2021-00302
Device Sequence Number17018901
Product Code LRW
UDI-Device Identifier04038653138067
UDI-Public4038653138067
Combination Product (Y/N)N
Initial Reporter CountryMK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC287W
Device Catalogue NumberBC287W
Device Lot Number51636601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer08/04/2021
10/29/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/26/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown